MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 4.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 4.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLM925045
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The event was reported via the sterling study.A 79-year-old female patient underwent a stent-assisted coil embolization of an unruptured midline anterior communicating artery (aca) bifurcation aneurysm on (b)(6) 2021.The dimension of the aneurysm was as follows: height 4.6mm, dome 4.9mm, maximum aneurysm diameter 5.6mm, neck size 6.1mm, and dome-to-neck ratio of 0.8mm.The parent vessel diameter was 2.8mm.Platelet reactivity testing was not performed.On 04-mar-2024, additional information was received.Per the information and via email and phone discussion with the sterling clinical study team, the following information was received: the placement of the pulserider device failed and the strategy was changed to stent-assisted coil embolization.After placing a 3mm x 15mm neuroform atlas® stent (stryker) from the left a2 segment of the anterior communicating artery, intracranial coil embolization was started.The 2.50mm x 4.50cm galaxy g3 mini (glm925045 / 30393182) was placed as the first coil.Then the second coil, 2.00mm x 4.00cm galaxy g3 mini (glm920040 / 30392736) was placed, but it pushed the first coil and one loop of the first coil became protruded outside of the aneurysm.As a result, the second coil was retrieved and another 3mm x 15mm neuroform atlas® stent was then deployed from the right of the a2 segment as a y-stent; this pressed the protruded loop of the first coil to the vessel wall.The procedure continued with the implantation of stryker coils in the following order: two (2) 1mm x 3cm target 360 nano coils, two (2) 1mm x 2cm target 360 nano coils, and a and a 1mm x 3cm target 360 nano coil.Heparin was administered during the procedure.In the opinion of the investigator, treatment of the target aneurysm was considered complete, and the study coil was successfully implanted at the target site.Packing density at the conclusion of the procedure was 12%.Immediate post-procedure modified raymond-roy classification score was class ii.The patient did not experience an intraprocedural aneurysm rupture or thromboembolic event.The reported coil migration issue did not result in adverse event or patient complication.The patient was discharged home for self-care on 22-nov-2021 with a mrs score of 3.On 14-mar-2022, via initial medwatch reports: 3008114965-2022-00153, 3008114965-2022-00154, and 3008114965-2022-00155, it was reported that the 2.00mm x 4.00cm galaxy g3 mini (glm920040 / 30392736), 1.50mm x 3.00cm galaxy g3 mini (glm915030 / 30383045), and 1.00mm x 3.00cm galaxy g3 mini (glm910030 / 30466099) were not used because the coils migrated.On 04-mar-2024, modified information was received; the modified information inactivated the device deficiency of coil migration as applicable to all three coils.Additional information received 15-mar-2024 from the sterling clinical study team.Per the information, the first implanted stent did not adequately cover the aneurysm.As a result, the 2.50mm x 4.50cm galaxy g3 mini (glm925045 / 30393182) deviated and a loop became protruded outside of the aneurysm.The second stent was used to hold down the deviated loop, which was not adequately covered by the first stent, but remained in place until the last coil.The 1.50mm x 3.00cm galaxy g3 mini (glm915030 / 30383045) and 1.00mm x 3.00cm galaxy g3 mini (glm910030 / 30466099) were retrieved because they deviated outside the aneurysm and could not be implanted.Subsequently, competitor coils were implanted to embolize the aneurysm.A balloon catheter was prepared for rupture but was not used in the vessel.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The patient date of birth was not provided.D.2b: procode is krd/hcg.E.1: the initial reporter phone and email address are not available / reported.Based on complaint information, the device remains implanted and is thus not available for evaluation.A review of manufacturing documentation associated with this lot (30393182) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The device will not be returned for analysis and therefore, no further investigation can be performed at this time.No determination of causes and possible contributing factors could be made.As a result, the investigation will be closed.With the information available and without the complaint product available to be returned for analysis, the reported product issue documented in the complaint cannot be confirmed through functional evaluation and analysis.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.Coil protrusion into parent vessel can result in non-target site embolization, ischemia or infarct or may require additional intervention.There are clinical and procedural factors including aneurysm/vessel characteristics, device interaction, device selection, anatomical challenges, and operator technique that may have contributed to the reported event rather than the design or manufacture of the device.In this case, the surgical intervention of implanting a second stent was required to ¿hold down the deviated loop of the first implanted coil.¿ since the event required the additional surgical intervention to preclude patient harm, this event meets us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury¿ with an awareness date of 04-mar-2024 and further confirmed on 15-mar-2024.The file will be re-reviewed if additional information is received at a later date.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 2.5MM X 4.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18918290
Report Number3008114965-2024-00308
Device Sequence Number12523214
Product Code KRD
UDI-Device Identifier10886704080275
UDI-Public10886704080275
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue NumberGLM925045
Device Lot Number30393182
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2024
Initial Report FDA Received Date03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/30/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1MM X 2CM TARGET® 360 NANO¿ COIL (STRYKER); 1MM X 2CM TARGET® 360 NANO¿ COIL (STRYKER); 1MM X 3CM TARGET® 360 NANO¿ COIL (STRYKER); 1MM X 3CM TARGET® 360 NANO¿ COIL (STRYKER); 1MM X 3CM TARGET® 360 NANO¿ COIL (STRYKER); 3MM X 15MM NEUROFORM ATLAS® STENT (STRYKER); 3MM X 15MM NEUROFORM ATLAS® STENT (STRYKER); 3MM X 15MM NEUROFORM ATLAS® STENT (STRYKER); EXCELSIOR® SL-10®45° MICROCATHETER (STRYKER); MICROCATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexFemale
Patient Weight55 KG
Patient EthnicityNon Hispanic
Patient RaceAsian